Alert archive / Wisconsin / Gale Warnings in 2009
Gale Warning 7, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale warning at Mar 28, 2009, 3:49 AM CDT. It took effect at Mar 28, 2009, 7:00 PM CDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2009, 3:49 AM CDT (08:49 UTC)
- In effect from
- Mar 28, 2009, 7:00 PM CDT
- Expired
- Mar 29, 2009, 12:02 PM CDT
- In force
- 17 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
818 WHUS73 KMKX 280849 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 349 AM CDT SAT MAR 28 2009 ...STRONG WINDS AND HIGH WAVES FOR THE WEEKEND... .A DEEPENING LOW PRESSURE SYSTEM WILL TRACK NORTHEASTWARD TODAY FROM THE LOWER MISSISSIPPI RIVER VALLEY ACROSS SOUTHERN ILLINOIS AND INDIANA ...REACHING LOWER MICHIGAN BY SUNDAY MORNING. STRONG NORTHEAST WINDS WILL DEVELOP THIS MORNING...PRODUCING SMALL CRAFT ADVISORY CONDITIONS...THEN INCREASE TO GALE FORCE SATURDAY NIGHT. WINDS ARE EXPECTED TO DIMINISH BELOW GALE FORCE BY SUNDAY AFTERNOON....AND SMALL CRAFT ADVISORY CRITERIA BY SUNDAY EVENING. LMZ645-646-281700- /O.EXT.KMKX.SC.Y.0027.090328T1200Z-090329T0000Z/ /O.UPG.KMKX.GL.A.0006.090328T2100Z-090329T0900Z/ /O.NEW.KMKX.GL.W.0007.090329T0000Z-090329T1800Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 349 AM CDT SAT MAR 28 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT SUNDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING. THE GALE WATCH IS NO LONGER IN EFFECT. STRONG NORTHEAST WINDS AND HIGH WAVES WILL DEVELOP TODAY AND LINGER INTO SUNDAY AS A POTENT LOW PRESSURE SYSTEM MOVES FROM THE LOWER MISSISSIPPI VALLEY INTO LOWER MICHIGAN. NORTHEAST WINDS WILL INCREASE TO 15 TO 25 KNOTS THIS MORNING...THEN REACH GALE FORCE TO 35 KNOTS TONIGHT. NORTHWEST WINDS SHOULD DIMINISH BELOW GALE FORCE BY SUNDAY AFTERNOON ...THEN BELOW SMALL CRAFT ADVISORY CRITERIA SUNDAY EVENING...HOWEVER WAVES MAY TAKE A LITTLE LONGER TO SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643-644-281700- /O.EXT.KMKX.SC.Y.0027.090328T1200Z-090329T0000Z/ /O.NEW.KMKX.GL.W.0007.090329T0000Z-090329T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 349 AM CDT SAT MAR 28 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT SUNDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING. STRONG NORTHEAST WINDS AND HIGH WAVES WILL DEVELOP TODAY AND LINGER INTO SUNDAY AS A POTENT LOW PRESSURE SYSTEM MOVES FROM THE LOWER MISSISSIPPI VALLEY INTO LOWER MICHIGAN. NORTHEAST WINDS WILL INCREASE TO 15 TO 25 KNOTS THIS MORNING...THEN REACH GALE FORCE TO 35 KNOTS TONIGHT. NORTHWEST WINDS SHOULD DIMINISH BELOW GALE FORCE BY SUNDAY AFTERNOON ...THEN BELOW SMALL CRAFT ADVISORY CRITERIA SUNDAY EVENING...HOWEVER WAVES MAY TAKE A LITTLE LONGER TO SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ REM
7 follow-up statements
498 WHUS73 KMKX 281439 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 939 AM CDT SAT MAR 28 2009 ...STRONG WINDS AND HIGH WAVES FOR THE WEEKEND... .A DEEPENING LOW PRESSURE SYSTEM WILL TRACK NORTHEASTWARD THIS AFTERNOON FROM SOUTHERN MISSOURI ACROSS SOUTHERN ILLINOIS AND INDIANA ...REACHING LOWER MICHIGAN BY SUNDAY MORNING. STRONG NORTHEAST WINDS WILL DEVELOP THIS MORNING...PRODUCING SMALL CRAFT ADVISORY CONDITIONS...THEN INCREASE TO GALE FORCE THIS EVENING. WINDS ARE EXPECTED TO DIMINISH BELOW GALE FORCE BY SUNDAY AFTERNOON....AND SMALL CRAFT ADVISORY CRITERIA BY SUNDAY EVENING. LMZ643>646-282245- /O.CON.KMKX.SC.Y.0027.000000T0000Z-090329T0000Z/ /O.CON.KMKX.GL.W.0007.090329T0000Z-090329T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 939 AM CDT SAT MAR 28 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT SUNDAY... A GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT SUNDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. STRONG NORTHEAST WINDS AND HIGH WAVES WILL DEVELOP TODAY AND LINGER INTO SUNDAY AS A POTENT LOW PRESSURE SYSTEM MOVES FROM THE LOWER MISSISSIPPI VALLEY INTO LOWER MICHIGAN. NORTHEAST WINDS OF 15 TO 25 KNOTS ARE EXPECTED TO REACH GALE FORCE TO 35 KNOTS THIS EVENING. NORTHWEST WINDS SHOULD DIMINISH BELOW GALE FORCE BY SUNDAY AFTERNOON ...THEN BELOW SMALL CRAFT ADVISORY CRITERIA SUNDAY EVENING...HOWEVER WAVES MAY TAKE A LITTLE LONGER TO SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC
121 WHUS73 KMKX 282048 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 348 PM CDT SAT MAR 28 2009 ...STRONG WINDS AND HIGH WAVES TONIGHT AND SUNDAY... .A DEEPENING LOW PRESSURE SYSTEM WILL TRACK NORTHEASTWARD THIS EVENING FROM SOUTHERN ILLINOIS AND INDIANA...REACHING LOWER MICHIGAN BY SUNDAY MORNING. STRONG NORTHEAST WINDS WILL INCREASE TO GALE FORCE THIS EVENING. WINDS ARE EXPECTED TO DIMINISH BELOW GALE FORCE BY SUNDAY AFTERNOON...AND SMALL CRAFT ADVISORY CRITERIA BY SUNDAY EVENING. LMZ643>646-290500- /O.CON.KMKX.SC.Y.0027.000000T0000Z-090329T0000Z/ /O.CON.KMKX.GL.W.0007.090329T0000Z-090329T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 348 PM CDT SAT MAR 28 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT SUNDAY... A GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT SUNDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. STRONG NORTHEAST WINDS AND HIGH WAVES WILL LINGER INTO SUNDAY AS A POTENT LOW PRESSURE SYSTEM MOVES FROM SOUTHERN ILLINOIS INTO LOWER MICHIGAN. NORTHEAST WINDS OF 15 TO 25 KNOTS ARE EXPECTED TO REACH GALE FORCE TO 35 KNOTS EARLY THIS EVENING. A FEW GUSTS TO 40 KNOTS ARE POSSIBLE. LATE TONIGHT INTO EARLY SUNDAY MORNING. NORTHWEST WINDS SHOULD DIMINISH BELOW GALE FORCE BY SUNDAY AFTERNOON...THEN BELOW SMALL CRAFT ADVISORY CRITERIA SUNDAY EVENING. HOWEVER...WAVES MAY TAKE A LITTLE LONGER TO SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC
375 WHUS73 KMKX 290012 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 712 PM CDT SAT MAR 28 2009 ...STRONG WINDS AND HIGH WAVES TONIGHT AND SUNDAY... .A DEEPENING LOW PRESSURE SYSTEM WILL TRACK FROM SOUTHERN ILLINOIS AND INDIANA...REACHING LOWER MICHIGAN BY SUNDAY MORNING. NORTH TO NORTHEAST GALES HAVE ALREADY DEVELOPED. WINDS ARE EXPECTED TO DIMINISH BELOW GALE FORCE BY SUNDAY AFTERNOON...AND SMALL CRAFT ADVISORY CRITERIA BY SUNDAY EVENING. LMZ643>646-290815- /O.EXP.KMKX.SC.Y.0027.000000T0000Z-090329T0000Z/ /O.CON.KMKX.GL.W.0007.000000T0000Z-090329T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 712 PM CDT SAT MAR 28 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT SUNDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. A GALE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT SUNDAY. STRONG NORTHEAST WINDS AND HIGH WAVES WILL LINGER INTO SUNDAY AS A POTENT LOW PRESSURE SYSTEM MOVES FROM SOUTHERN ILLINOIS INTO LOWER MICHIGAN. NORTHEAST GALES TO 35 KNOTS ARE EXPECTED OVERNIGHT. A FEW GUSTS TO 40 KNOTS ARE POSSIBLE LATE TONIGHT INTO EARLY SUNDAY MORNING. NORTHWEST WINDS SHOULD DIMINISH BELOW GALE FORCE BY SUNDAY AFTERNOON...THEN BELOW SMALL CRAFT ADVISORY CRITERIA SUNDAY EVENING. HOWEVER...WAVES MAY TAKE A LITTLE LONGER TO SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ DAVIS
933 WHUS73 KMKX 290213 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 913 PM CDT SAT MAR 28 2009 ...STRONG WINDS AND HIGH WAVES TONIGHT AND SUNDAY... .A DEEPENING LOW PRESSURE SYSTEM WILL TRACK FROM SOUTHERN ILLINOIS AND INDIANA...REACHING LOWER MICHIGAN BY SUNDAY MORNING. NORTH TO NORTHEAST GALES HAVE ALREADY DEVELOPED. WINDS ARE EXPECTED TO DIMINISH BELOW GALE FORCE BY SUNDAY AFTERNOON...AND SMALL CRAFT ADVISORY CRITERIA BY SUNDAY EVENING. LMZ643>646-291015- /O.CON.KMKX.GL.W.0007.000000T0000Z-090329T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 913 PM CDT SAT MAR 28 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT SUNDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT SUNDAY. STRONG NORTHEAST WINDS AND HIGH WAVES WILL LINGER INTO SUNDAY AS A POTENT LOW PRESSURE SYSTEM MOVES FROM SOUTHERN ILLINOIS INTO LOWER MICHIGAN. NORTHEAST GALES TO 35 KNOTS ARE EXPECTED OVERNIGHT. A FEW GUSTS TO 40 KNOTS ARE POSSIBLE LATE TONIGHT INTO EARLY SUNDAY MORNING. NORTHWEST WINDS SHOULD DIMINISH BELOW GALE FORCE BY SUNDAY AFTERNOON...THEN BELOW SMALL CRAFT ADVISORY CRITERIA SUNDAY EVENING. HOWEVER...WAVES MAY TAKE A LITTLE LONGER TO SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
205 WHUS73 KMKX 290851 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 351 AM CDT SUN MAR 29 2009 ...STRONG WINDS AND HIGH WAVES TO SLOWLY SUBSIDE... .NORTHWEST GALES ARE EXPECTED TO SLOWLY DIMINISH TODAY AS LOW PRESSURE CONTINUES TO PUSH EAST AWAY FROM THE WESTERN GREAT LAKES. WINDS ARE EXPECTED TO DIMINISH BELOW GALE FORCE BY MIDDAY...BUT WILL REMAIN AT SMALL CRAFT ADVISORY LEVELS THROUGH THIS EVENING. LMZ643>646-291700- /O.CON.KMKX.GL.W.0007.000000T0000Z-090329T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 351 AM CDT SUN MAR 29 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. STRONG NORTHEAST WINDS TO 30 KNOTS...WITH FREQUENT GUSTS TO 35 KNOTS...WILL SLOWLY EASE TO 15 TO 25 KNOTS BY THIS EVENING. WINDS WILL REMAIN AT SMALL CRAFT ADVISORY CRITERIA THROUGH THE EVENING ...HOWEVER WAVES MAY TAKE A LITTLE LONGER TO SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ REM
580 WHUS73 KMKX 291418 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 918 AM CDT SUN MAR 29 2009 ...STRONG WINDS AND HIGH WAVES TO SLOWLY SUBSIDE... .NORTHWEST GALES WILL DIMINISH LATE THIS MORNING AS LOW PRESSURE CONTINUES TO PUSH EAST AWAY FROM THE WESTERN GREAT LAKES. WINDS WILL REMAIN AT SMALL CRAFT ADVISORY LEVELS THROUGH THIS AFTERNOON...ALTHOUGH WAVES SHOULD STAY ELEVATED THROUGH THE NIGHT. LMZ643>646-291800- /O.CON.KMKX.GL.W.0007.000000T0000Z-090329T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 918 AM CDT SUN MAR 29 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. STRONG NORTH TO NORTHWEST WINDS TO 30 KNOTS...WITH FREQUENT GUSTS TO 35 KNOTS...WILL SLOWLY EASE TO 15 TO 25 KNOTS THIS AFTERNOON. WINDS WILL REMAIN AT SMALL CRAFT ADVISORY CRITERIA THROUGH THE AFTERNOON...HOWEVER WAVES MAY TAKE A LITTLE LONGER TO SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MRC
407 WHUS73 KMKX 291702 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1202 PM CDT SUN MAR 29 2009 ...ELEVATED WINDS AND WAVES TO SLOWLY SUBSIDE... .NORTHWEST WINDS WILL SLOWLY DIMINISH BELOW SMALL CRAFT ADVISORY CRITERIA LATE THIS AFTERNOON AS LOW PRESSURE CONTINUES TO PUSH EAST AWAY FROM THE WESTER GREAT LAKES. HOWEVER...WAVES SHOULD STAY ELEVATED THROUGH THE NIGHT. LMZ643>646-300115- /O.CAN.KMKX.GL.W.0007.000000T0000Z-090329T1800Z/ /O.NEW.KMKX.SC.Y.0028.090329T1702Z-090330T1000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1202 PM CDT SUN MAR 29 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM CDT MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM CDT MONDAY. THE GALE WARNING HAS BEEN CANCELLED. ELEVATED NORTH TO NORTHWEST WINDS OF 15 TO 25 KNOTS WILL SLOWLY DIMINISH THROUGH THIS EVENING. WINDS SHOULD DROP BELOW SMALL CRAFT ADVISORY CRITERIA LATE THIS AFTERNOON. HOWEVER...WAVES WILL TAKE A LITTLE LONGER TO SUBSIDE...DROPPING BELOW 3 TO 5 FEET EARLY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Mar 27, 4:14 PM CDT, 11 hours 35 minutes earlier.
Area forecast discussion, Mar 27, 4:14 PM CDT, 11 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
414 PM CDT FRI MAR 27 2009
UPDATED TO ADD MARINE HEADLINES TO END OF PRODUCT
FORECAST FOCUS ON WINTER STORM SATURDAY NIGHT INTO SUNDAY MORNING.
LATEST WATER VAPOR IMAGERY INDICATED A DEEP UPPER LOW CENTERED
OVER FAR EAST CENTRAL NEW MEXICO...WITH WEST SOUTHWEST UPPER FLOW
THE SOUTHEAST STATES. WEAKER WEST NORTHWEST FLOW WAS FOUND OVER
THE NORTHERN PLAINS...WITH A WEAK TROUGH CROSSING THE LAKE
SUPERIOR.
AT THE SURFACE...LOW PRESSURE ASSOCIATED WITH THE UPPER LOW WAS
ORGANIZING ACROSS NORTHEAST TEXAS. MAJOR WINTER STORM AFFECTING
TEXAS PANHANDLE NORTHEAST TO SOUTHERN KANSAS...AND HEADING THIS
WAY.
.SHORT TERM...TONIGHT THROUGH MONDAY...
QUIET WEATHER EXPECTED TONIGHT...AS WEAK HIGH PRESSURE MOVES NORTH
OF THE AREA.
MAIN ISSUE IS WINTER STORM FOR SATURDAY NIGHT INTO SUNDAY MORNING.
NAM/GFS/ECMWF IN GOOD AGREEMENT WITH DEEP SURFACE LOW DEVELOPING
TONIGHT OVER ARKANSAS...THEN MOVING NORTH NORTHEAST TO SOUTHWEST
INDIANA/FAR SOUTHEASTERN ILLINOIS BY 00Z SUNDAY. THE LOW THEN
MOVES TO NEAR DETROIT BY 12Z SUNDAY...BEFORE MOVING OFF TO THE
NORTH NORTHEAST THEREAFTER.
MAIN PLAYER IN BRINGING POTENTIAL FOR HEAVY SNOW TO THE FORECAST
AREA IS THE STRONG 600MB FRONTOGENESIS BAND ORIENTED SOUTHWEST TO
NORTHEAST ACROSS SOUTHEAST AND SOUTHERN PORTIONS OF SOUTH CENTRAL
WISCONSIN LATE SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. THIS
BAND COINCIDES WITH DENDRITE SNOW CRYSTAL GROWTH ZONE...ESPECIALLY
FROM LATE SATURDAY THROUGH MOST OF SATURDAY NIGHT. THIS
FRONTOGENESIS ALSO HAS POTENTIAL UPPER LEVEL INSTABILITY TO TAP
INTO...THOUGH LAPSE RATES NOT AS STEEP AS PREVIOUS MODEL RUNS.
OTHER FEATURES INCLUDE POTENTIAL UPPER JET DIVERGENCE COUPLING
SATURDAY EVENING.
AS FOR SNOW AMOUNTS FOR THIS STORM...LIQUID EQUIVALENT QPF
EXPECTED TO HAVE A WIDE RANGE...FROM AROUND 0.10 INCHES IN THE
FAR NORTHWEST COUNTIES...TO AROUND 1.00 INCH IN THE FAR SOUTHEAST
COUNTIES. GIVEN THE ABUNDANT GULF MOISTURE AVAILABLE WITH THIS
SYSTEM...AND THE EXPECTED TEMPERATURES/WINDS...AGREE WITH ROEBBER
NEURAL NETWORK OF HEAVY SNOW TO LIQUID RATIOS IN THE 8 TO 1 TO 10
TO 1 RANGE LATE SATURDAY THROUGH MOST OF SATURDAY NIGHT. THE
RATIOS MAY RISE SOME...ESPECIALLY INLAND TOWARD SUNDAY MORNING.
WOULD EXPECT THE HEAVIEST SWATH OF 4 TO 8 INCHES FROM FOND DU LAC
AND SHEBOYGAN COUNTIES SOUTHWEST TO ROCK AND WALWORTH
COUNTIES...WHERE WINTER STORM WATCH WAS PLACED. EXPECT LOWER
AMOUNTS OF 3 TO 5 INCHES IN THE MILWAUKEE TO KENOSHA COUNTY AREA
DUE TO RAIN OCCURRING AT TIMES WITH THE SNOW LATE SATURDAY INTO
SATURDAY EVENING. LOWER AMOUNTS OF 1 TO 4 INCHES WOULD BE EXPECTED
WEST OF THE MAIN BAND. IN CASE THE SYSTEM DEEPENDS MORE AND TRACKS
SLIGHTLY WESTWARD...INCLUDED DANE...LAFAYETTE AND GREEN COUNTIES.
QUIET WEATHER THEN EXPECTED LATER SUNDAY THROUGH MONDAY...WITH
WEAK HIGH PRESSURE MOVING ACROSS THE AREA.
.LONG TERM...MONDAY NIGHT THROUGH FRIDAY...
GFS 500MB MEAN STILL SHOWS PERSISTENT LONG WAVE TROF OVER THE
CENTRAL AND EASTERN CONUS THROUGH THE END OF THE MONTH INTO THE
FIRST PART OF APRIL. THERE IS SOME INDICATION FROM THE ECMWF OF A
PATTERN SHIFT LATE NEXT WEEK...WITH MORE ZONAL FLOW OR EVEN SLIGHT
RIDGING IN THE PLAINS.
THE PATTERN REMAINS ACTIVE IN THE EXTENDED PERIODS. AFTER THE
WEEKEND SYSTEM MOVES OUT...THERE WILL BE A TEMPORARY LULL ON
MONDAY...BEFORE ANOTHER AREA OF LOW PRESSURE TAKES AIM ON TUESDAY.
THE TRAJECTORY OF THIS LOW IS FROM THE CENTRAL PLAINS AND ACROSS
CENTRAL WISCONSIN TUESDAY AFTERNOON. THERE IS PRETTY GOOD
CONSENSUS AMONG THE GFS AND ECMWF THAT THE ONSET OF PRECIPITATION
WILL NOT OCCUR UNTIL EARLY TUESDAY MORNING. CRITICAL THICKNESSES
ARE A BIT DIFFERENT DEPENDING ON THE MODEL SOLUTION.
HOWEVER...IT APPEARS AS THE PRECIP BEGINS THERE COULD BE RAIN SNOW
MIXTURE IN SOUTH CENTRAL WI...WHILE THE SOUTHEAST SHOULD BE NEARLY
ALL RAIN AT THE ONSET. DURING THE DAY ON TUESDAY...AIDED BY AT
LEAST SOME SOLAR RADIATION THROUGH THE CLOUDS AND A SURGE OF LOW
AND MID LEVEL WAA...IT APPEARS MOST OF SOUTHERN WI WILL SEE ALL
RAIN.
EVENTUALLY AS THE LOW MOVES NORTH LATER IN THE DAY AND THE FLOW
CHANGES TO THE WEST...CRITICAL THICKNESSES COLLAPSE AND 850MB
TEMPS COOL BELOW ZERO. THIS WILL PRODUCE A CHANGE OVER TO SNOW
SHOWERS THAT LINGER UNTIL WEDNESDAY. THE THREAT OF SIGNIFICANT QPF
EVERY FEW DAYS IN THE SHORT TERM AND THE EXTENDED...WILL KEEP US
ON HEIGHTENED ALERT FOR WORSENING OF EXISTING RIVER FLOODING.
&&
.AVIATION...NORTH WINDS WILL BECOME NW OVERNIGHT AND INCREASE EARLY
SATURDAY MORNING AS LOW PRESSURE DEVELOPS OVER THE PLAINS AND
APPROACHES WI. ABUNDANT MOISTURE WILL WRAP UP AND AROUND THE
NORTHWEST SIDE OF THE LOW PRESSURE SYSTEM AS IT TRACKS ACROSS
INDIANA AND LOWER MICHIGAN SATURDAY NIGHT AND SUNDAY. PRECIP COULD
START AS EARLY AS SAT AFTERNOON AS A VERY WET SNOW AT MSN AND A MIX
OF RAIN AND SNOW AT MKE/ENW. RAIN EXPECTED TO CHANGE OVER TO SNOW AT
MKE/ENW AROUND MIDNIGHT SAT NIGHT. FORECAST TOTAL SNOW ACCUMULATIONS
OF AROUND 5 INCHES AT MSN AND UP TO 5 AT MKE/ENW AT THIS TIME.
POTENTIAL FOR SOME VERY HEAVY BANDS OF SNOW...ESPECIALLY BETWEEN 03Z
AND 06Z SUNDAY.
&&
.MARINE...STRONG LOW PRESSURE DEVELOPING OVER ARKANSAS TONIGHT. AS
PRESSURE GRADIENT TIGHTENS WINDS/WAVES WILL APPROACH SMALL CRAFT
CRITERIA EARLY SATURDAY MORNING. SMALL CRAFT ADVISORY HAS BEEN
ISSUED. WINDS HAVE POTENTIAL TO REACH GALE FORCE...OR AT LEAST
FREQUENT GALE FORCE GUSTS FOR A SHORT AMOUNT OF TIME...LATE SAT
NIGHT INTO EARLY SUNDAY MORNING FOR THE TWO FAR SOUTHEAST WI
NEARSHORE ZONES...SO GALE WATCH POSTED.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER STORM WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING
FOR WIZ051-052-058>060-063>065-067>070.
LM...SMALL CRAFT ADVISORY FROM SATURDAY MORNING THROUGH SUNDAY
AFTERNOON FOR LMZ643-644.
SMALL CRAFT ADVISORY FROM SATURDAY MORNING THROUGH MID SATURDAY
AFTERNOON FOR LMZ645-646.
GALE WATCH FROM MID SATURDAY AFTERNOON THROUGH LATE SATURDAY
NIGHT FOR LMZ645-646.
&&
SHORT TERM...08/WOOD
LONG TERM...24/FRANKS
AVIATION/MARINE...13/MRCHazardous weather outlook, Mar 27, 6:00 PM CDT, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 600 PM CDT FRI MAR 27 2009 WIZ046-047-051-052-056>060-062>072-280915- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 600 PM CDT FRI MAR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT PORTIONS OF THE ROCK...CRAWFISH...AND SUGAR RIVERS WILL REMAIN ABOVE FLOOD STAGE. SEVERAL OTHER RIVERS WILL CONTINUE TO EXPERIENCE RISES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE FLOODING WILL CONTINUE ON THE ROCK...CRAWFISH AND SUGAR RIVERS...ALONG WITH SEVERAL OTHER RIVERS NEAR FLOOD. A STORM SYSTEM WILL IMPACT SOUTHERN WISCONSIN...BRINGING A MIX OF RAIN AND SNOW SATURDAY AFTERNOON...THEN SNOW SATURDAY NIGHT. RAIN MAY CONTINUE TO MIX WITH SNOW ACROSS SOUTHEAST WISCONSIN SATURDAY EVENING BEFORE CHANGING OVER TO ALL SNOW LATE SATURDAY NIGHT. SNOW IS EXPECTED TO END SUNDAY MORNING. THIS SYSTEM HAS THE POTENTIAL TO PRODUCE MODERATE TO HEAVY ACCUMULATIONS OF WET SNOW...ESPECIALLY SOUTH AND EAST OF A LINE FROM MINERAL POINT TO MADISON TO FOND DU LAC. SEE THE LATEST WINTER WEATHER STATEMENTS FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOWFALL AMOUNTS SATURDAY NIGHT WOULD BE GREATLY APPRECIATED. LMZ643>646-280915- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 600 PM CDT FRI MAR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG LOW PRESSURE WILL MOVE INTO LOWER MICHIGAN ON SUNDAY. WINDS AND WAVES WILL REACH SMALL CRAFT ADVISORY LEVELS EARLY SATURDAY MORNING...AND CONTINUE THROUGH SUNDAY. THERE IS POTENTIAL FOR GALE FORCE WINDS LATE SATURDAY AFTERNOON INTO EARLY SUNDAY MORNING. SMALL CRAFT ADVISORIES MAY BE NEEDED AGAIN MONDAY NIGHT AND TUESDAY. WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 4:04 AM CDT | Winter Storm Warning | MKX | Jefferson, Kenosha, Milwaukee, Ozaukee, Racine, Rock and 4 more | 24 hr |
| Mar 28, 4:04 AM CDT | Winter Weather Advisory | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 3 more | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.